Facebook Pixel

Dark brown discharge on birth control middle of second pack?

By March 23, 2015 - 2:04pm
Rate This

Add a Comment2 Comments


Hi Meggyshee,


Thank you for sharing your question with the EmpowHER community!

Birth control pills change the normal hormone balance of our menstrual cycle which causes the lining of the uterus go through some changes.

Did you miss a pill and had to double up?  That sometimes can cause the brown discharge.

Taking a birth control pill that isn't not strong enough to regulate your menstrual cycle can also cause brown discharge. 

Typically any brown discharge is a sign of irregular menstrual cycle. Taking your pill at the same time every day is suggested to maintain hormonal balance and keep uterus lining from changing drastically.

I hope this helps.

Be well,


March 23, 2015 - 3:21pm
(reply to S. Gillette-Palmer)

I didn't miss any, this is the first time I ever experienced this type of bleeding! I'm on ministren 24 fe, so it is a low dose pill. The colors ranging from a dark red to a dark brown, is that normal? And will this affect my withdrawel bleed (placebo week) ?

March 23, 2015 - 4:07pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!